San Diego, CA (PRWEB) September 20, 2013
Resource4thePeople announced today its latest update for consumers who are concerned about exposure to the possibility of arrhythmia, sudden death and other serious health problems that medical authorities have raised concerns about in connection to popular antibiotics such as Zithromax,
“These antibiotics are among the most popular medications prescribed for a variety of illnesses and we are recommending that patients who use them become fully informed about side effects that the Food and Drug Administration* and other medical authorities have warned about,” said Resource4thePeople.
“As with any medication, there can be side effects that cause serious health problems and even death and our national network of attorneys is announcing that we will continue to provide complimentary consultations for consumers seeking information about their legal rights to seek compensation over allegations of serious health problems.”
Resource4thePeople suggests that patients using these antibiotics research reputable sources, such as the Mayo Clinic,** which warns that these medications “may cause serious allergic reactions, including anaphylaxis, which can be life-threatening and require immediate attention.”
The Mayo Clinic staff also addresses possible heart problems:
“This medicine can cause changes in heart rhythms, such as a condition called QT prolongation. It may change the way your heart beats and cause fainting or serious side effects in some patients. Contact your doctor right away if you or your child have any symptoms of heart rhythm problems, such as fast, pounding, or irregular heartbeats.”
The Mayo Clinic staff said these particular medications are known generically as Azithromycin, and are sold as Zithromax, Zithromax Z-Pak, Zithromax Tri-Pak and Zmax.
The May, 17, 2012 warning** issued by the FDA warned patients and physicians about possible life-threatening side effects from the medications that may lead to irregular heart rhythms.
"In the FDA’s warning, agency officials said that serious heart problems and incidents of sudden death have been reported to the agency through its adverse event reporting program," said Resource4thePeople.
"Because our national network of lawyers has been receiving increased numbers of inquiries from consumers who are raising allegations of serious health problems they attribute to the use of Zithromax antibiotics we will continue to offer complimentary consultations,” said Resource4thePeople.
“These consultations will include information about what legal options consumers may have to seek compensation for medical costs, loss of wages, pain and suffering and other related expenses.”
Resource4thePeople also will continue to provide updates about new developments involving these medications.
Among the most recent developments is the FDA's action in sending a strongly worded warning letter*** on June 19, 2012 to the medications' manufacturer, Pfizer Inc., over language federal officials described as "false" and "misleading" in a brochure that the company sent out promoting the antibiotics.
"This warning letter from high-ranking FDA officials calls into question the honesty and marketing methods of Pfizer in promoting medicines that the FDA earlier had warned consumers and health care professionals about over life-threatening heart problems," said Resource4thePeople.
In its warning letter the FDA criticized a brochure issued by Pfizer for the medications and made the following finding:
"The brochure is false or misleading because it omits and minimizes important risk information, makes unsubstantiated superiority claims, omits material facts, broadens the indication for the drug product, makes misleading efficacy claims, and makes unsubstantiated claims for Zmax. Therefore, the brochure misbrands the drug in violation of the Federal Food, Drug, and Cosmetic Act."
FDA regulators also found that the brochure omitted important information that should have warned consumers about the risk of serious heart problems:
"Specifically, the brochure omits the important risk of QT prolongation associated with Zmax use. The WARNINGS AND PRECAUTIONS section of the PI states, “[p]rolonged cardiac repolarization and QT interval, imparting a risk of developing cardiac arrhythmia and torsades de pointes, have been seen in treatment with other macrolides. A similar effect with azithromycin cannot be completely ruled out in patients at increased risk for prolonged cardiac repolarization” (emphasis in original). By omitting this serious risk associated with Zmax, the brochure misleadingly suggests that the drug is safer than has been demonstrated."
Resource4thePeople notes that since the warning Pfizer has posted**** an announcement about arrhythmia side effects on its web site.
“With both the FDA and Pfizer now informing the public about the dangers of arrhythmia we encourage all consumers to completely review the side effects of Zithromax or any other medication that they may be using," said Resource4thePeople.
Antibiotics are among the most prescribed medications and azithromycin is most commonly chosen by doctors to treat a variety of bacterial infections. The medications are most frequently used for bronchitis, pneumonia, chest infections, urinary tract and other common infections.
The FDA warning and a study published the same day in a respected medical journal***** cited concerns about whether patients who use the medications are at higher risk of suffering cardiac problems.
FDA officials said that they had been made aware of the study published in the New England Journal of Medicine in which medical researchers found a higher percentage of cardiovascular deaths among patients treated with azithromycin (Zithromax) than with other antibiotics or no drugs.
The FDA also passed on this information about the review and ordered updated warnings on the medication’s labels about health risks:
“The WARNINGS AND PRECAUTIONS section of the Zmax drug label (azithromycin extended release for oral suspension) was revised in March 2012 to include new information regarding risk for QT interval prolongation, which appears to be low."
Read the full story at http://www.prweb.com/releases/2013/9/prweb11133515.htm.
Copyright©2012 Vocus, Inc.
All rights reserved